|Missed Norvir dose
May 4, 2008
I'm on a regime of Truvada, Reyataz and Norvir, undetectable, doing great, 100% compliant (until now, that is..). Last week, as I was out of town traveling for work, I opened the box where I normally store my pills and the 2 remaining Norvir pills went swimming down the bathroom sink. I still took the Truvada and Reyataz though. The following night, once back home, I took my normal dose. Do I stand a big chance of having developed resistance? I'm seriously concerned now: my next test is at the end of May. Thanks for your advice. G
| Response from Dr. DeJesus
Dear G: Your provider should be very proud of you. You are so concerned about missing a component of your treatment, which tells me that you completely understand the concept of adherence, and the issues with the development of resistance when you miss some or your meds. With that said, if your viral load is undetectable, and you miss a component of your treatment for two days, the likelihood by far is that you are not going to develop any problems with resistance. Certainly the more dosages you miss, the higher the chances that resistance will occur. In your case, it is almost certain that the other drugs you took, would have taken care of keeping your virus controlled for that very short period of time (2 days).
If this was to happen again in the future, and you find yourself without one of the component of your treatment for a longer period of time, it would probably be better that you do not take any of the medications at all, until you are able to renew all your medications at the same time. But in the case you described, it was just for a short period of time, so I would not worry about it. Keep up with that good work taking your meds!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.